Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Protease paunch reversible now that I'm off AZT?
May 4, 2011

Dr. Henry,

Me: 39-year-old female, long-time pozzie. I was on Viracept and Combivir for first 7 years of treatment, with no side effects. Switched to a more updated regimen in September and strangely enough, at that time started to note significant protease paunch. I'm now on Isentress and Truvada, so I'm hoping that this is a late-developing after-effect from the Viracept/Combivir, and thus reversible. I'm an avid athlete/weightlifter/runner, and this belly sticks out like a sore thumb. Hoping that now I'm off the AZT combo that this can reverse with a little focus. What do you think?

Response from Dr. Henry

Raltegravir/Truvada enjoys a good reputation for being fat friendly though a small subset of patients (for as yet unclear/unpredicable reasons) have more pronounced fat gain or loss. You are correct is thinking that the fat problems generally would be worse on your prior regimen so your situation is somewhat out of the ordinary. A CT scan to look at fat distribution (intra abdominal versus subcutaneous) might be considered. The genetic influence can be strong in some patients so carefully looking a abdominal fat distribution in close similar or older aged relatives can provide a clue there. Management of HIV and treatment related fat gains/losses remains a major challenge for many patients. KH



Previous
Abdominal and waist fat
Next
Atripla Rash and swollen lips

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement